Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Lincoln, IL

March 1, 2007Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 3:34 AM CST for Fulton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 3:34 AM CST (09:34 UTC)
Expired
Mar 1, 2007, 4:15 AM CST
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 533 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
533 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 010934
SVRILX
ILC057-011015-
/O.NEW.KILX.SV.W.0004.070301T0934Z-070301T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
334 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 415 AM CST.

* AT 334 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES WEST OF IPAVA...OR ABOUT 9 MILES
  SOUTHEAST OF MACOMB...AND WAS MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IPAVA...
  CUBA...
  LEWISTOWN...
  FAIRVIEW...
  ST. DAVID...
  CANTON...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4069 9042 4028 9044 4033 9010 4053 9000
      4070 9000

$$

CHS
2 follow-up statements
000 
WWUS53 KILX 010956
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
356 AM CST THU MAR 1 2007

ILC057-011015-
/O.CON.KILX.SV.W.0004.000000T0000Z-070301T1015Z/
FULTON-
356 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR FULTON COUNTY...

AT 350 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 5 MILES NORTH OF SMITHFIELD...OR ABOUT 11
MILES NORTHWEST OF LEWISTOWN...MOVING EAST AT 45 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BRYANT.
  CANTON.
  ST. DAVID.
  DUNFERMLINE.
  NORRIS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4069 9042 4028 9044 4033 9010 4053 9000
      4070 9000

$$

SMITH
000 
WWUS53 KILX 011014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
415 AM CST THU MAR 1 2007

ILC057-011024-
/O.EXP.KILX.SV.W.0004.000000T0000Z-070301T1015Z/
FULTON-
415 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY EXPIRES AT 415
AM CST...

AT 415 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4069 9042 4028 9044 4033 9010 4053 9000
      4070 9000

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:55 PM CST, 6 hours 39 minutes earlier.

Area forecast discussion, Feb 28, 8:55 PM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CST WED FEB 28 2007

.DISCUSSION...
MADE ONLY MINOR WORDING CHANGES TO THE ZONES MAINLY TO REMOVE
MENTION OF EVENING IN THE TEXT. LATEST SFC ANALYSIS INDICATING
WARM FRONT ACRS CNTRL MO THRU EXTREME SRN IL WITH STRONG TO
SEVERE CONVECTION ACRS ERN KS AND WRN MO. LOW LVL PROFILERS
SHOWING WINDS UP TO 50 KTS ACRS SRN MO THIS PAST HOUR HELPING TO
TRANSPORT A SIGNFICANT AMT OF MOISTURE FOR THIS TIME OF YEAR
(6-10 DEG C DEW POINTS AT 850MB) NWD OVER THE BOUNDARY. IT APPEARS
THE 850 MB FRONT WAS LOCATED FROM NEAR KEOKUK IOWA TO JUST NORTH OF
SPI. AS LOW LVL WARM ADVECTION CONTINUES TO INCREASE IT APPEARS THE
BEST THREAT FOR RAIN AND THUNDERSTORMS WILL BE ALONG AND NORTH OF
THE 850 MB FRONT. TEMPERATURES WL REMAIN NEARLY STEADY FOR A FEW
HOURS ACRS THE NORTH BEFORE BEGINNING TO SLOWLY RISE TOWARDS
MORNING. WARM FRONTAL RAIN AND STORMS THU MORNING WL BE FOLLOWED BY
A SQUALL LINE AHEAD OF THE EWD SURGING COLD FRONT LATE IN THE
MORNING AND DURING THE AFTN. GRADIENT WINDS OF 35-45 MPH...WITH
GUSTS APPROACHING 50 MPH AT TIMES...NOT OUT OF THE QUESTION BEHIND
THE SYSTEM IN THE COLD ADVECTION PATTERN LATER TOMORROW AFTN AND
DURING THE OVERNIGHT HOURS AS THE DEEPENING STORM SYSTEM SHIFTS NE
TO NEAR DUBUQUE IOWA BY 00Z FRIDAY.

&&

.PREV DISCUSSION...
STRONG STORM SYSTEM TO BRING HEAVY RAINFALL... STRONG WINDS... AND
POTENTIAL SEVERE THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS
THURSDAY... TO BE FOLLOWED BY COOLER TEMPERATURES AND LIGHT SNOW
THURSDAY NIGHT AND FRIDAY.

.SHORT TERM...TONIGHT THROUGH SATURDAY.
RADAR/SATELLITE IMAGERY SHOWS PRECIP BAND ASSOCIATED WITH H85 WARM
FRONT HAS LIFTED NORTH OF THE CWA.  A FEW BANDS OF ELEVATED
CONVECTIVE SHOWERS HAVE BEEN DEVELOPING ACROSS THE AREA. SHOWERS
WILL BE MORE WIDELY SCATTERED IN NATURE THROUGHTHE EVENING HOURS AS
WARM ADVECTION ALOFT/ISENTROPIC LIFT CONTINUES.  RAIN MAY CONTINUE
TO BE MIXED WITH SLEET OR HAIL IN HEAVIER CONVECTIVE BURSTS THIS
EVENING.

WATER VAPOR SATELLITE IMAGERY SHOWS MAIN SHORTWAVE TROUGH MOVING
ACROSS THE FOUR CORNERS REGION THIS EVENING... INDUCING STRONG LEE
SIDE CYCLOGENESIS... WITH CLASSIC AMARILLO LOW DEVELOPING IN THE TX
PANHANDLE.  THIS SFC LOW WILL RAPIDLY DEEPEN AS IT MOVES NORTHEAST
ACROSS THE PLAINS OVER THE NEXT 24 HOURS... WHILE UPPER LEVEL SYSTEM
BECOMES NEGATIVELY TILTED... RESULTING IN STRONG UPPER LEVEL
DIVERGENCE ACROSS THE MISSOURI AND MID MISSISSIPPI VALLEYS TONIGHT
THROUGH TOMORROW AFTERNOON.

ALL AVAILABLE GUIDANCE IS IN VERY GOOD AGREEMENT ON THE HANDLING
OF THIS SYSTEM THROUGH THE NEXT 72-84 HRS... AT LEAST IN TERMS OF
MASS FIELDS.  SOME QUESTIONS REMAIN ON THE MESO-DETAILS...
ESPECIALLY THE NORTHWARD PROGRESS OF THE SFC WARM FRONT AND SPATIAL
DISTRIBUTION OF PRECIPITATION TONIGHT AND TOMORROW.  ALSO NEED TO
CONSIDER HOW POORLY THE 12Z CORE MODELS HANDLED THE WARM ADVECTION
PRECIP THIS MORNING.

12Z NAM/GFS... AS WELL AS DEV-RUC AND U OF I WRF ALL INDICATE JUST
SCATTERED PRECIP THROUGH THE EVENING HOURS.  AFTER MIDNIGHT... AS
SFC LOW DEEPENS THE LOW LEVEL JET WILL INTENSIFY YET AGAIN... WHILE
UPPER DIVERGENCE INCREASES.  WITH INCREASING LOW LEVEL THETA-E
ADVECTION... EXPECT MORE WIDESPREAD PRECIP TO REDEVELOP AROUND/JUST
AFTER MIDNIGHT ALONG AND NORTH OF THE SFC WARM FRONT... WHICH IS
EXPECTED TO BE AROUND THE I-70 CORRIDOR.  THIS PRECIP BAND WILL
SHIFT NORTH EARLY TOMORROW MORNING.

THE BIG QUESTION IS HOW FAR NORTH THE SFC WARM FRONT PROGRESSES.
SATELLITE IMAGERY SHOWS QUITE A BIT OF MID-LEVEL DRY AIR MOVING INTO
THE PLAINS FROM THE DESERT SOUTHWEST/MEXICAN PLATEAU.  MODEL RH
FIELDS SUGGEST SOME CLEARING WILL BE POSSIBLE IN THE WARM SECTOR
TOMORROW MORNING.  ANY SUNSHINE WILL ENHANCE INSTABILITY AND
INCREASE THE CHANCES OF GETTING SFC-BASED CONVECTION.  AT THIS
TIME... THE HIGHEST THREAT LOOKS TO BE IN THE SOUTHEAST CWA ALONG
THE I-70 CORRIDOR... WHERE PARTIAL CLEARING WILL HAVE THE GREATEST
LIKELIHOOD OF SNEAKING IN... AND TIME IN THE WARM SECTOR AHEAD OF
COLD FROPA WILL BE MAXIMIZED.  THREAT FOR SVR WX WILL TAPER OFF THE
FARTHER NORTH AND WEST ONE GOES... BUT THREAT IS STILL ENHANCED
ANYWHERE SOUTHWEST OF THE ILLINOIS RIVER.

WHERE CONVECTION REMAINS ELEVATED... PRIMARY SVR THREAT WILL BE FROM
LARGE HAIL WITH STEEP LAPSE RATES IN THE HAIL GROWTH ZONE COMBINE
WITH LOW FREEZING LEVELS GIVEN TIME OF THE YEAR.

DAMAGING WINDS THREAT WILL BE HIGHEST WHERE CONVECTION BECOMES
SFC-BASED... THOUGH SOME ISOLATED WIND REPORTS COULD STILL OCCUR
WITH ELEVATED CONVECTION AS WINDS WILL BE QUITE STRONG JUST OFF THE
DECK.

STRONG WIND FIELDS WILL RESULT IN LOW LEVEL /0-1KM/ WIND SHEAR
VALUES OF 45 KT+ SOUTHEAST OF THE ILLINOIS RIVER LATE TOMORROW
MORNING INTO EARLY AFTERNOON.  TORNADOES THREAT WILL BE GREATEST
WHERE CONVECTION BECOMES SFC-BASED AND CAN TAP INTO THIS STRONG LOW
LEVEL WIND SHEAR.  AGAIN... THIS THREAT WILL BE HIGHEST SOUTH OF THE
WARM FRONT... AND WILL BE HIGHER THE FARTHER SOUTH AND EAST ONE
GOES... ESPECIALLY IN AND AROUND THE I-70 CORRIDOR.

GIVEN THE TIME OF THE YEAR AND STRONG FORCING... EXPECT CONVECTIVE
MODE TO BE IN THE FORM OF A SQUALL LINE WITH EMBEDDED BOWING
SEGMENTS AND SUPERCELLS... WITH SOME DISCRETE CELLS DEVELOPING AHEAD
OF THE LINE ALSO POSSIBLE.  THESE DISCRETE CELLS WILL LIKELY BE
OVER-TAKEN BY MAIN LINE FAIRLY QUICKLY GIVEN FAST STORM MOTIONS...
INCREASING THREAT OF CELL MERGERS.  ANY CONVECTION... INCLUDING
SUPERCELLS... WILL BE VERY LOW-TOPPED GIVEN THE TIME OF YEAR... AND
THUS HIGH CAPE VALUES ARE NOT NEEDED... ESPECIALLY GIVEN STRENGTH OF
LOW LEVEL WIND SHEAR.

COLD FRONT SHOULD PUSH THROUGH BY MID AFTERNOON... WITH STRONG COLD
ADVECTION AND RAPIDLY RISING PRESSURE RESULTING IN RATHER STRONG
WEST TO NORTHWEST WINDS.  WINDS BEHIND THE FRONT IN THE COLD
ADVECTION MAY REACH ADVISORY CRITERIA.

WRAP AROUND PRECIP IN THE FORM OF LIGHT SNOW SHOWERS WILL CONTINUE
THROUGH FRIDAY AND SATURDAY... WITH SOME LIGHT ACCUMULATIONS
POSSIBLE ALONG THE I-74 CORRIDOR.

.LONG TERM...SUNDAY THROUGH WEDNESDAY.
QUASI-ZONAL FLOW/FLAT RIDGING WILL PERSIST THROUGH THE MIDDLE OF
NEXT WEEK... WITH MUCH QUIETER WEATHER EXPECTED.  TEMPERATURES WILL
MODERATE THROUGH THE PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TONIGHT AND THURSDAY ACROSS CENTRAL AND SOUTHEAST
ILLINOIS.

&&

SMITH/HARDIMAN
Hazardous weather outlook, Feb 28, 3:39 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CST WED FEB 28 2007

ILZ040-047-049>052-061-012145-
CASS-CHRISTIAN-MORGAN-SANGAMON-SCHUYLER-SCOTT-SHELBY-
339 PM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER IS IN EFFECT TONIGHT AND
THURSDAY MORNING.

A DEEPENING LOW PRESSURE CENTER WILL MOVE FROM THE SOUTHERN PLAINS
TO MISSOURI BY EARLY THURSDAY MORNING. SOME LINGERING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. FOR TONIGHT...THUNDERSTORMS
WILL DEVELOP AND SPREAD OVER MOST OF CENTRAL ILLINOIS...WITH
HEAVY RAIN AND SMALL HAIL POSSIBLE. A WARM FRONT WILL LIFT
NORTH...INTO CENTRAL ILLINOIS DURING THE MORNING HOURS. SOME
SEVERE STORMS ARE POSSIBLE ACROSS THE AREA DURING THE EARLY
MORNING HOURS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL.
A FLOOD WATCH IS IN EFFECT FOR TONIGHT AND THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 74...WITH A SLIGHT RISK TO THE NORTH.

THE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN AND MOVE RAPIDLY
NORTHEAST INTO THE GREAT LAKES BY FRIDAY MORNING. THUNDERSTORMS...SOME
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAIN...ARE EXPECTED TO MOVE ALONG AND AHEAD OF A COLD
FRONT...AFFECTING CENTRAL ILLINOIS THURSDAY MORNING AND CONTINUING
INTO THE AFTERNOON THURSDAY. THE THREAT OF SEVERE WEATHER...INCLUDING
THE RISK OF TORNADOES...WILL BE MAINLY DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS.

A FLOOD WATCH WILL REMAIN IN EFFECT FOR TONIGHT AND THURSDAY...AS
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...WITH LOCALLY HEAVIER
AMOUNTS...WILL BE POSSIBLE FROM SOME OF THE STORMS. WITH STILL
MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL THE RAIN WILL RUN OFF.
THIS WILL CAUSE SIGNIFICANT FLOODING OF LOW LYING AREAS. DIRECT
RUN OFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER
FLOODING THROUGH THE WEEKEND. DUE TO THE DEEPENING LOW PRESSURE
CENTER...STRONG GUSTY WINDS REACHING 35 TO 45 MPH WILL BE POSSIBLE
AFTER THE COLD FRONT MOVES THROUGH ON THURSDAY AFTERNOON. FOR
THURSDAY NIGHT...THE RAIN WILL CHANGE OVER TO SNOW...BUT WITH
LITTLE TO NO SIGNIFICANT ACCUMULATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THURSDAY.

ILZ027>031-036>038-041>046-048-053>057-012145-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-STARK-TAZEWELL-
VERMILION-WOODFORD-
339 PM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A DEEPENING LOW PRESSURE CENTER WILL MOVE FROM THE SOUTHERN PLAINS
INTO MISSOURI BY EARLY THURSDAY MORNING. FOR TONIGHT...THUNDERSTORMS
WILL DEVELOP AND SPREAD OVER MOST OF CENTRAL ILLINOIS...WITH HEAVY
RAIN AND SMALL HAIL POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR TONIGHT
AND THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 74...WITH A SLIGHT RISK TO THE NORTH.

THE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN AND MOVE RAPIDLY
NORTHEAST INTO THE GREAT LAKES BY FRIDAY MORNING. THUNDERSTORMS...SOME
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAIN...ARE EXPECTED TO MOVE ALONG AND AHEAD OF A COLD
FRONT...AFFECTING CENTRAL AND EAST CENTRAL ILLINOIS THURSDAY
MORNING AND CONTINUING INTO THE AFTERNOON THURSDAY. THE PRIMARY
AREA OF CONCERN WILL BE ALONG AND SOUTH OF INTERSTATE 74. THE
THREAT OF SEVERE WEATHER...INCLUDING THE RISK OF TORNADOES...WILL
BE MAINLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.

A FLOOD WATCH WILL REMAIN IN EFFECT FOR TONIGHT AND THURSDAY...AS
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...WITH LOCALLY HEAVIER
AMOUNTS...WILL BE POSSIBLE FROM SOME OF THE STORMS. WITH STILL
MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL THE RAIN WILL RUN OFF.
THIS WILL CAUSE SIGNIFICANT FLOODING OF LOW LYING AREAS. DIRECT
RUN OFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER
FLOODING THROUGH THE WEEKEND. DUE TO THE DEEPENING LOW PRESSURE
CENTER...STRONG GUSTY WINDS REACHING 35 TO 45 MPH WILL BE POSSIBLE
AFTER THE COLD FRONT MOVES THROUGH ON THURSDAY AFTERNOON. FOR
THURSDAY NIGHT...THE RAIN WILL CHANGE OVER TO SNOW...BUT WITH
LITTLE TO NO SIGNIFICANT ACCUMULATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THURSDAY.

ILZ062-063-066>068-071>073-012145-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
339 PM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A DEEPENING LOW PRESSURE CENTER WILL MOVE FROM THE SOUTHERN PLAINS
TO MISSOURI BY EARLY THURSDAY MORNING. SOME LINGERING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. FOR TONIGHT...THUNDERSTORMS WILL
DEVELOP AND SPREAD OVER MOST OF SOUTHEAST ILLINOIS...WITH HEAVY RAIN
AND SMALL HAIL POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR TONIGHT
AND THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN AND MOVE RAPIDLY
NORTHEAST INTO THE GREAT LAKES BY FRIDAY MORNING. THUNDERSTORMS...SOME
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAIN...ARE EXPECTED TO MOVE ALONG AND AHEAD OF A COLD
FRONT...AFFECTING SOUTHEAST ILLINOIS THURSDAY MORNING AND
CONTINUING INTO THE AFTERNOON THURSDAY. THE PRIMARY AREA OF
CONCERN WILL BE ALONG AND SOUTH OF INTERSTATE 70. THE THREAT OF
SEVERE WEATHER...INCLUDING THE RISK OF TORNADOES...WILL BE MAINLY
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.

A FLOOD WATCH WILL REMAIN IN EFFECT FOR TONIGHT AND THURSDAY...AS
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...WITH LOCALLY HEAVIER
AMOUNTS...WILL BE POSSIBLE FROM SOME OF THE STORMS. WITH STILL
MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL THE RAIN WILL RUN OFF.
THIS WILL CAUSE SIGNIFICANT FLOODING OF LOW LYING AREAS. DIRECT
RUN OFF INTO ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER
FLOODING THROUGH THE WEEKEND. DUE TO THE DEEPENING LOW PRESSURE
CENTER...STRONG GUSTY WINDS REACHING 35 TO 45 MPH WILL BE POSSIBLE
AFTER THE COLD FRONT MOVES THROUGH ON THURSDAY AFTERNOON. FOR
THURSDAY NIGHT...THE RAIN WILL CHANGE OVER TO SNOW...BUT WITH
LITTLE TO NO SIGNIFICANT ACCUMULATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND THURSDAY.

DPK/GOETSCH

In the hours before

Local storm report, Mar 1, 1:54 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
154 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             1 W YATES CITY          40.78N 90.03W
03/01/2007  E0.50 INCH       KNOX               IL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL. FROM COUNTY ESDA.

&&

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:27 AM CSTSevere Thunderstorm WarningILXFulton, Knox48 min
Mar 1, 1:50 AM CSTSevere Thunderstorm WarningILXPeoria27 min
Mar 1, 2:55 AM CSTSevere Thunderstorm WarningILXSchuyler50 min
Mar 1, 7:02 AM CSTSevere Thunderstorm WarningILXMorgan18 min
Mar 1, 7:10 AM CSTSevere Thunderstorm WarningILXCass, Menard, Sangamon35 min
Mar 1, 9:20 AM CSTSevere Thunderstorm WarningILXChristian, Sangamon25 min
Mar 1, 9:44 AM CSTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon31 min
Mar 1, 10:49 AM CSTHigh Wind WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more4 hr
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningILXMorgan, Sangamon41 min
Mar 1, 12:07 PM CSTSevere Thunderstorm WarningILXChristian38 min
Mar 1, 12:28 PM CSTSevere Thunderstorm WarningILXMacon47 min
Mar 1, 12:37 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby38 min
Mar 1, 12:51 PM CSTTornado WarningILXMacon24 min
Mar 1, 1:02 PM CSTSevere Thunderstorm WarningILXPiatt43 min
Mar 1, 1:19 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby26 min
Mar 1, 1:54 PM CSTSevere Thunderstorm WarningILXChampaign51 min
Mar 1, 3:15 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more25 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.